Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 114, NWS Mobile, AL

July 9, 2019Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2019, 11:51 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2019, 11:51 AM CDT (16:51 UTC)
Expired
Jul 9, 2019, 12:30 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1795 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS54 KMOB 091651
SVRMOB
FLC033-113-091730-
/O.NEW.KMOB.SV.W.0114.190709T1651Z-190709T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1151 AM CDT Tue Jul 9 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  West central Santa Rosa County in northwestern Florida...
  South central Escambia County in northwestern Florida...

* Until 1230 PM CDT.

* At 1151 AM CDT, a severe thunderstorm was located over Pace, moving
  southwest at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
  Pace, Goulding, Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3039 8726 3060 8741 3061 8740 3063 8739
      3071 8716 3055 8705
TIME...MOT...LOC 1651Z 058DEG 5KT 3060 8719 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
729 
WWUS54 KMOB 091657
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1157 AM CDT Tue Jul 9 2019

FLC033-113-091730-
/O.CON.KMOB.SV.W.0114.000000T0000Z-190709T1730Z/
Santa Rosa FL-Escambia FL-
1157 AM CDT Tue Jul 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR WEST CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES...

At 1157 AM CDT, a severe thunderstorm was located over Pace, moving
southwest at 5 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Goulding, Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3039 8726 3060 8741 3061 8740 3063 8739
      3071 8716 3055 8705
TIME...MOT...LOC 1657Z 058DEG 5KT 3060 8720 

HAIL...1.00IN
WIND...70MPH
 
$$
261 
WWUS54 KMOB 091723
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1223 PM CDT Tue Jul 9 2019

FLC033-113-091733-
/O.EXP.KMOB.SV.W.0114.000000T0000Z-190709T1730Z/
Santa Rosa FL-Escambia FL-
1223 PM CDT Tue Jul 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA ROSA AND
SOUTH CENTRAL ESCAMBIA COUNTIES WILL EXPIRE AT 1230 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3039 8726 3060 8741 3061 8740 3063 8739
      3071 8716 3055 8705
TIME...MOT...LOC 1723Z 058DEG 5KT 3058 8723 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:33 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 9, 6:33 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
633 AM CDT Tue Jul 9 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Mostly VFR conditions through 10.12z. Could see
brief periods of MVFR cigs and visibilities mainly in and around
scattered to numerous showers and thunderstorms later this
afternoon and early this evening. Winds will be mostly northwest
at 5 to 10 knots through this afternoon becoming light and
variable this evening and overnight. 32/ee

&&

.PREV DISCUSSION... /issued 525 AM CDT Tue Jul 9 2019/

NEAR TERM /Now Through Tuesday night/...Better ridging aloft is
noted over the lower MS river valley and western sections of the
forecast area today combined with a broad mid to upper low mostly
over south Ga and the eastern FL Panhandle shifting southward over
the NE Gulf. As this upper low pressure area continues to shift
south a broad surface low will begin to develop over the adjacent
gulf waters of the Fl Panhandle progged to shift west well
offshore beginning late tonight continuing through the remainder
of the week. With this pattern little to no impacts are expected
today and tonight with mainly better moisture in the boundary
layer advecting west across most locations of the forecast area
late today and tonight. As a result better rain chances can be
expected today and tonight especially east of the I-65. With pwats
climbing to 2 inches or slightly better for most locations of the
forecast area some minor flooding could become a concern by late
today especially over eastern and coastal sections of the forecast
late this afternoon and evening. Model soundings show this better
moisture aloft resulting in better clouds also today helping to
keep daytime temps a tad lower compared to the last few days but
with better moisture content heat indices will again range from
103 to 107 degrees F with some pockets of 110 degrees F also
possible especially over the western half of the forecast area by
early to mid afternoon due to better subsidence aloft. For now
will continue to monitor this pattern closely for possible heat
advisories if needed.

High temps today will range from the mid to upper 90s for most
locations including the immediate coast. Lows tonight will range
from the middle 70s for most inland areas and the upper 70s to
lower 80s along the immediate coast. 32/ee

SHORT TERM /Wednesday Through Thursday night/...The elongated mid
level trough axis stretching across the northeastern Gulf of
Mexico today will continue to slowly advance southwestward through
tonight before gradually closing off into a mid level low over the
northern Gulf of Mexico on Wednesday. The associated surface
trough of low pressure extending from southeast MS and southwest
AL to the FL Big Bend region late tonight will also subsequently
move southward into the adjacent northern/northeastern Gulf of
Mexico by early Wednesday morning, before the broad area of low
pressure also organizes and begins tracking slowly westward over
the northern Gulf Wednesday into Wednesday night. This system will
continue to be closely monitored for tropical development. The
latest NHC outlook now calls for a 40% chance of tropical
development through 48 hours (and continues to be high at 80%
through the next 5 days). A tropical airmass will be entrenched
across our forecast area to the north of the low pressure system
Wednesday and Wednesday night, with precipitable water values
forecast to range from around 2" inland to perhaps as high as 2.2"
to 2.3" near the coast. Healthy coverage of showers and storms is
expected to develop in this environment Wednesday, and we will
continue likely chance POPs (60-70%) over much of the region.
Locally heavy rainfall will be possible. A gradual westward
progression of the low pressure system continues Thursday into
Thursday night, with fairly decent agreement in the operational
guidance that the area of low pressure will be centered south of
the LA coast by 12Z Friday. Our forecast area will remain in a
very moist environment Thursday and Thursday night, with
precipitable water values continuing to average above 2". Showers
and storms should increase in coverage again during the day
Thursday, and will keep POPs in the 60-70% range across the entire
area Thursday afternoon. Coverage should become more scattered by
Thursday evening, with better POPs becoming focused near the
coast again late Thursday night.

Another round of hot temperatures should impact the area prior to
convective development Wednesday, and have kept highs in the lower
to mid 90s inland, and around 90 near the coast. Max heat indices
generally range between 102-108, perhaps locally around 110.
Temperatures should be slightly cooler on Thursday. Increased
onshore flow will bring an increasing risk for rip currents
along area beaches Thursday into Thursday night. /21

LONG TERM /Friday Through Monday/...Forecast impacts late this
week into the weekend will greatly depend on the eventual track of
the area of low pressure/tropical system over the northern Gulf of
Mexico. We will need to watch this system closely over the next
few days as any weakness between the pair of ridges centered over
the Four Corners/Rocky Mountains and western Atlantic may allow
for a northwestward turn toward southern or southeastern LA Friday
into Saturday. If the eastward extent of mid level ridging is
stronger, then a more westward track would likely continue. A
weak frontal boundary may also push southward and stall near our
forecast area this weekend, so either way the potential for
higher than average POPs will persist over our area into the
weekend. Continued onshore flow will likely keep a high risk for
rip currents going into the weekend. Increased surf is also
expected during the latter part of the week and into the weekend.
We will also monitor the strength of onshore flow and tidal cycles
for potential coastal flooding concerns. /21

MARINE...A developing area of low pressure tracking west over the
northern Gulf later this week will bring a strong east to southeast
wind flow to the marine area by early Thu. Through this evening
expect a moderate west to northwest flow to continue veering to the
north then northeast overnight and early Wed as the area of low
pressure begins to emerge better over the NE Gulf. By early Thu
continuing into the weekend expect a strong southeast wind flow over
the marine area with seas building to 8 feet or slightly better
especially off the AL/MS coast as the area of low pressure moves
south of the LA coast. Winds and seas will be higher in scattered to
numerous showers and thunderstorms associated with this system
beginning late this afternoon continuing through Sat. Stayed tuned
to for further updates on this developing pattern over the northern
gulf later this week. Small Craft Advisories may be required
Thu through Sat. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 9, 5:37 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
537 AM CDT Tue Jul 9 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
537 AM CDT Tue Jul 9 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

High heat index values ranging from 103 F to 107 F will continue
today, remaining just below 108 F advisory criteria. A few
isolated spots, especially over the western half of the forecast
area, could exceed the 108 criteria by mid afternoon. Stay tuned
for possible updates if needed.

Scattered to numerous showers and thunderstorms will develop by
this afternoon. Although widespread organized severe weather is
not expected a few storms could become strong with gusty straight
line winds, frequent lightning, and locally heavy rainfall being
the main threats. Due to better moisture content moving in from
the east some nuisance flooding will also be possible especially
over the eastern half of the forecast area late this afternoon and
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High heat index values ranging from 103 F to 107 F will continue
on Wednesday, remaining just below 108 F advisory criteria.

Locally heavy rainfall, possibly leading to some minor flooding
in low lying areas, will be the main concern with scattered to
numerous showers and thunderstorms Wednesday through Saturday.
Gusty straight line winds will also be possible with with some of
the heavier showers and thunderstorms in the extended period.

There is a moderate risk of rip currents along the Gulf beaches
of Alabama and Northwest Florida on Wednesday followed by a High
risk Thursday and Friday. Increased surf heights will also be
likely Friday and over the weekend.

Tides above predicated levels will also be possible Friday and
over the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Monday.

GMZ630>636-650-655-670-675-101045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
537 AM CDT Tue Jul 9 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and seas will be higher near scattered to numerous showers
and thunderstorms later today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous conditions for small craft will be likely over the
marine area Thursday through Saturday.

Winds and seas will be higher near scattered to numerous showers
and thunderstorms Wednesday through Monday.

Tides above predicated levels will also be possible Friday
through Sunday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:26 PM CDTSpecial Weather StatementMOBEscambia64 min
Jul 9, 2:45 PM CDTSpecial Weather StatementMOBOkaloosa45 min
Jul 9, 2:56 PM CDTSevere Thunderstorm WarningMOBOkaloosa49 min
Jul 9, 3:19 PM CDTSevere Thunderstorm WarningMOBOkaloosa41 min
Jul 9, 4:14 PM CDTSpecial Weather StatementMOBEscambia61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.